Alert archive / Arizona / Flash Flood Watches in 2007

Flash Flood Watch 6, NWS Las Vegas, NV

July 27, 2007Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood watch at Jul 27, 2007, 12:54 PM MST for Mohave County, Arizona. It took effect at Jul 27, 2007, 1:00 PM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 27, 2007, 12:54 PM MST (19:54 UTC)
In effect from
Jul 27, 2007, 1:00 PM MST
Expired
Jul 27, 2007, 9:00 PM MST
In force
8 hr
Issued by
NWS Las Vegas, NV
Flood severity
None

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Jul 27, 10:00 AM MST, 2 hours 54 minutes earlier.

Area forecast discussion, Jul 27, 10:00 AM MST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1000 AM PDT FRI JUL 27 2007

.SYNOPSIS...HIGH PRESSURE ALOFT WILL MOVE OVER SOUTHERN CALIFORNIA
TODAY AND GRADUALLY BRING DRIER AND INCREASINGLY MORE STABLE AIR TO
SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA OVER THE WEEKEND. AFTERNOON
AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY...BUT COVERAGE WILL
DECREASE TODAY AND ESPECIALLY BY SATURDAY OVER ALL OF THE FORECAST
AREA EXCEPT FOR NORTHWEST ARIZONA.
&&

.UPDATE...LOTS OF DEBRIS CLOUDS FLOATING OVER THE SOUTHEASTERN AREAS
OF THE CWA. CONVECTION JUST SOUTH OF MOHAVE COUNTY ALONG WITH SOME
JUST FORMING EAST OF MOHAVE COUNTY. THINGS LOOK TO BE A BIT QUIETER
TODAY AS THE FLOW STARTS TO TURN MORE NORTHEASTERLY AS THE HIGH
CENTER SHIFTS FURTHER WEST. STILL PLENTY OF LOWER AND MID LEVEL
MOISTURE OVER THE EASTERN THIRD OF THE CWA. MORNING SOUNDINGS WERE
QUITE UNSTABLE WITH LI VALUES BELOW 0 ALONG WITH HIGH CAPE. LOOKING
AT THE BUFR SOUNDINGS FOR THIS AFTERNOON THINGS BECOME A LITTLE MORE
CAPPED AS WARMER AIR BEGINS TO FILTER IN AT THE MID LEVELS. STILL
THINK THAT THUNDERSTORMS WILL DEVELOP OVER MOHAVE...EXTREME SOUTHERN
CLARK...AND EASTERN SB COUNTY...BUT COVERAGE WILL START TO DECREASE.
HOWEVER...MAIN CONCERNS WILL STILL BE HEAVY RAIN POTENTIAL AS WINDS
REMAIN LIGHT. ONLY CHANGES TO THE MORNING FORECAST WERE FOR
TEMPERATURES IN MOHAVE COUNTY.
&&

.PREV DISCUSSION...330 AM PDT FRI JULY 27...SHORT TERM...THE MOST
SIGNIFICANT FEATURE WHICH SHOULD LEAD TO A SLIGHT CHANGE IN THE
WEATHER IS THE UPPER LEVEL HIGH WHICH HAS MIGRATE EASTWARD OVER
SOUTHERN NEVADA/CALIFORNIA. THIS WILL PROVIDE SOME STABILIZATION OF
THE ATMOSPHERE AS SLIGHT WARMING ALOFT OCCURS AND THE NAM/GFS
FORECAST SOUNDINGS INDICATE THIS FOR SOUTHERN NEVADA THIS AFTERNOON.
POPS WERE REDUCED TO 10 PERCENT FOR LAS VEGAS AND NO WEATHER IS
MENTIONED TODAY. THE DEEPER MOISTURE SOUTH AND EAST OF LAS VEGAS
SHOULD STILL FUEL ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON
AND STORMS WILL MOVE TO THE SOUTH IN THE ANTICYCLONIC FLOW AS THE
UPPER LEVEL HIGH BECOMES CENTERED OVER SOUTHERN CALIFORNIA. THE GFS
INDICATES DRY AIR BEING PULLED DOWN FROM THE NORTH IN THIS
CIRCULATION SATURDAY AND SUNDAY WHICH SHOULD FURTHER DRY AND
SOMEWHAT STABILIZE THE AIR MASS OVER THE FORECAST AREA. SCATTERED
THUNDERSTORM COVERAGE WILL BE CONFINED TO MOHAVE COUNTY BY SATURDAY.

.LONG TERM...FOR THE LAST FEW DAYS THE 00Z GFS AND ECMWF HAVE
SUGGESTED ANOTHER SHOT OF MONSOON MOISTURE IN THE TUESDAY/WEDNESDAY
TIME FRAME. GFS SHOWS AN INVERTED TROUGH AND VORTEX OVER BAJA THEN
AS WELL TO EXPLAIN THE MOISTURE INCREASE. WENT AHEAD AND UPPED POPS
IN THE EAST ZONES AND SOUTHERN NEVADA SO THAT THUNDERSTORM WORDING
SHOWS UP IN THE PUBLIC PRODUCTS FOR TUESDAY. THURSDAY ONWARDS THE
MODELS ALSO POINT TOWARDS A DRYING TREND WITH SOUTHWEST FLOW.
BELIEVE SOME MOISTURE WILL HANG AROUND AS IT TAKES A FEW DAYS TO
REMOVE IT IN THIS PATTERN.
&&

.AVIATION...FOR MCCARRAN...FIRST TIME IN A WHILE THAT THUNDERSTORMS
WILL NOT POSE A THREAT TO KLAS. HOWEVER THE PEACH SPRINGS CORRIDOR
AND SPRING/SHEEP RANGES COULD WILL SEE AFTERNOON THUNDERSTORMS.
WINDS WILL BE LIGHT ALL DAY. CEILINGS ABOVE 10K FT CAN OCCUR
THROUGHOUT OF THE DAY AND EVENING AS DEBRIS FROM THUNDERSTORMS EAST
AND SOUTH OF THE VEGAS VALLEY MOVE OVERHEAD.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THUNDERSTORMS ARE MOST LIKELY OVER MOHAVE COUNTY THIS
AFTERNOON AND EVENING AND THE SOUTHERN NEVADA MOUNTAINS...MID LEVEL
CEILINGS IN THE 10 TO 15K FT LEVELS COULD ALSO OCCUR AS BLOW OFF OR
REMNANTS FROM THUNDERSTORMS. THIS PATTERN WILL CONTINUE THE NEXT FEW
DAYS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

GORELOW/ADAIR/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 27, 6:37 AM MST, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
637 AM PDT FRI JUL 27 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-281400-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
637 AM PDT FRI JUL 27 2007 /637 AM MST FRI JUL 27 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

DEEP MOISTURE AND UNSTABLE AIR WILL CONTINUE TO FUEL SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS OVER THE MOJAVE DESERT REGION
MAINLY SOUTHEAST OF INTERSTATE 15. THE MAIN THREAT WITH THESE
STORMS WILL BE LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AFTERNOON AND EVENING THUNDERSTORM COVERAGE WILL DECREASE SATURDAY
AND SUNDAY ACROSS SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA BUT
SCATTERED THUNDERSTORMS WILL PERSIST OVER NORTHWEST ARIZONA.
MONSOONAL MOISTURE IS FORECAST TO INCREASE FROM THE SOUTHEAST AGAIN
EARLY NEXT WEEK LEADING TO INCREASING THUNDERSTORM COVERAGE ACROSS
THE REGION. ISOLATED FLASH FLOODING WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER PER STANDARD PROCEDURE.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 2:01 PM MSTSevere Thunderstorm WarningVEFLincoln35 min
Jul 27, 3:34 PM MSTSevere Thunderstorm WarningVEFLincoln19 min
Jul 26, 5:10 PM MSTFlash Flood WarningVEFSan Bernardino2 hr
Jul 26, 5:30 PM MSTFlash Flood WarningVEFMohave2 hr
Jul 27, 2:32 PM MSTSevere Thunderstorm WarningVEFMohave24 min
Jul 27, 4:03 PM MSTFlash Flood WarningVEFMohave117 min

Nearby

Flash Flood Watches in Arizona, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.